Open Access
Translator Disclaimer
June 2010 Quotients of the conifold in compact Calabi-Yau threefolds, and new topological transitions
Rhys Davies
Adv. Theor. Math. Phys. 14(3): 965-990 (June 2010).

Abstract

The moduli space of multiply connected Calabi–Yau threefolds is shown to contain codimension-one loci on which the corresponding variety develops a certain type of hyperquotient singularity. These have local descriptions as discrete quotients of the conifold, and are referred to here as hyperconifolds. In many (or possibly all) cases such a singularity can be resolved to yield a distinct compact Calabi–Yau manifold. These considerations therefore provide a method for embedding an interesting class of singularities in compact Calabi–Yau varieties, and for constructing new Calabi–Yau manifolds. It is unclear whether the transitions described can be realized in the string theory.

Citation

Download Citation

Rhys Davies. "Quotients of the conifold in compact Calabi-Yau threefolds, and new topological transitions." Adv. Theor. Math. Phys. 14 (3) 965 - 990, June 2010.

Information

Published: June 2010
First available in Project Euclid: 1 July 2011

zbMATH: 1242.14038
MathSciNet: MR2801415

Rights: Copyright © 2010 International Press of Boston

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.14 • No. 3 • June 2010
Back to Top